Heres my story: (pls be patient in reading the details, thanks)
For the past months up to now, ive been experiencing dizzy spells and imbalance feeling which just attack any time of the week.
The symptoms may be described as iam unable to balance myself, cant properly walk, cannot move or tilt my head (for this makes the symptom got worse) and this dizzy/vertigo feeling, ringing in my right ear and feeling full, and FEELING NERVOUS,
That's all of the symptoms, other that that NO MORE ELSE, no pain in any part of the head or nape, no weak arms or legs, and i can talk straight.
At first i went to a cardiologist, for all they thought it was hypertension, because my BP reading during those attacks are 140-170 / 85-100 (add to that, i feel very nervous, and maybe additional raise in BP)
At the DRs clinic i got BP readings from 135-160/80-100, yes, i know its too high, but let me first explain that i also have "white coat hypertension" . Iam scared of medical places and devices even before i was a kid, its just that i dont feel comfortable and im uneasy whenever they put me this BP cuff.
First i was given a low dose ACE inhibitor, after few days got vertigo again,
Went back to DR, increased dose and added Metoprolol for my nervousness, after few days got dizzy and vertigo again,
Went back to the DR again, changed my med to CCB and ARB, again after few days went dizzy and vertigo again.
And to note, my BP readings at home are 100-130 / 75-85. (No White coat at home hehehe)
Then, this doctor referred me to an ophthalmologist, which then found me to have Convergence Insuffiency, but then, this Optha suspected the problem to be in my inner ear, and he then referred me to an ENT.
Then, anxiously, I went to the best known ENT specialist in the mainland.
At the ENT, they conducted a Videonystamography, and diagnosed me to have Peripheral Vestibular Disorder, (38% caloric weakness in the right ear). The ENT affirmed to me that it is this inner ear disorder that makes me feel unbalanced and dizzy.
He gave a high dose 24mg Betahistine to me, to make up with my vertigo attacks. He also advised some vestibular exercises which he said might help.
But then, still, almost weekly attacks of this unbalance/dizziness.
And now, since im nearing to be hopeless, these are my questions:
Can hypertension itself cause dizzy spells and vertigo attacks?
Even though I have done inner ear screening, is it safe to say that this ear disorder really caused this dizzy/unbalanced feeling? ( and not hypertension itself?)
My ENT doctor also gave me anti anxiety drug during my followup visits (which I still not taken up) because maybe that is what he observed in me.
He also asked me if I want to have brain MRI, (pls take note that he said ONLY IF I WANT)…
Although i trust this ENT/otorinotologist, i want to still hear in you guys some important matters on this,
Im having anxiety attacks due to this, pls help me.
Please give me answers. Thanks
Im male, 31 yrs old, non smoker, occasional drinker, healthy food lover, athletic but a slight overweight. My father got hypertensive on his old years.
Ive posted this matter on the ENT forum and got nice answers but im still doing it in here to better clarify me.
Congratulations on only having this for months- I've been having this for 20 YEARS! I've had all the tests, same as you, get high blood pressure spikes same as you, have white coat hypertension, anxiety and panic. Had a brain scan (they said there was nothing in there) - that's a little joke by the way.
I'ts to do with the ears but why????does it happen? THEY DON'T KNOW AND WILL NEVER FIND OUT!!
It is HORRIBLE to live with I know, but at least it hasn.t killed me yet, and I'm 66 swo you have a while to go yet. If you do find out more please let me know!! Please!!!
Whenthe 'drunk' feeling is really bad I take Stemetil which helps for a couple of hours, and did take a drug called SERC which helped a lot but made me feel real sick in the stomach.
Keep your spirits up, and let me know how you get on later.
Best wishes Kev from Australia
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.